Alert archive / Illinois / Winter Weather Advisories in 2021

Winter Weather Advisory 8, NWS St. Louis, MO

January 27, 2021Adams County, Brown County, Pike County, Illinois; Pike County, Missouri

NWS St. Louis, MO issued this winter weather advisory at Jan 27, 2021, 12:05 PM CST for Adams County, Brown County, Pike County, Illinois; Pike County, Missouri. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 12:05 PM CST (18:05 UTC)
Expired
Jan 27, 2021, 2:00 PM CST
In force
115 min
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS43 KLSX 271805
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
1205 PM CST Wed Jan 27 2021

ILZ095>097-MOZ036-272000-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
/O.NEW.KLSX.WW.Y.0008.210127T1805Z-210127T2000Z/
Adams IL-Brown IL-Pike IL-Pike MO-
Including the cities of Bowling Green, Mount Sterling, 
Pittsfield, and Quincy
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...In Missouri, Pike MO County. In Illinois, Adams IL, 
  Brown IL and Pike IL Counties.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073-
084-099-271915-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Ralls MO-Reynolds MO-Shelby MO-
Warren MO-Washington MO-
Including the cities of Columbia, Fulton, Hannibal, 
Jefferson City, Mexico, Sullivan, Union, and Washington
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Accumulating snow is ending across the region.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074-
075-272100-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Farmington, Litchfield, Saint Charles, 
Saint Louis, Salem, Sparta, and Vandalia
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of two to three inches.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ085-272100-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/
Madison MO-
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of two to three inches.

* WHERE...Madison MO County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Glass
1 follow-up statement
182 
WWUS43 KLSX 272003
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
203 PM CST Wed Jan 27 2021

MOZ074-075-272115-
/O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Saint Francois MO-Sainte Genevieve MO-
Including the city of Farmington
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snowfall has ended across the area.

$$

MOZ085-272115-
/O.CAN.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/
Madison MO-
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snowfall has ended across the area.

$$

ILZ095>097-MOZ036-272115-
/O.EXP.KLSX.WW.Y.0008.000000T0000Z-210127T2000Z/
Adams IL-Brown IL-Pike IL-Pike MO-
Including the cities of Bowling Green, Mount Sterling, 
Pittsfield, and Quincy
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Accumulating snowfall has ended across the area.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
272115-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Louis City MO-Saint Louis MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Litchfield, Saint Charles, Saint Louis, 
Salem, Sparta, and Vandalia
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow continuing. Total snow accumulations of two to 
  three inches.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Glass

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 27, 6:05 AM CST, 6 hours earlier.

Area forecast discussion, Jan 27, 6:05 AM CST, 6 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
605 AM CST Wed Jan 27 2021

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 320 AM CST Wed Jan 27 2021

Have expanded the advisory area to include the entire CWA. Latest
guidance has come in colder and with more snow for today.

Latest upper water vapor imagery is showing the upper low moving
across the Central Plains early this morning with moisture streaming
northward ahead of it.   Model guidance including the HREF/GFS/NAM
has been consistent that this low will open up and move quickly
across Missouri and Illinois today.  Deterministic models are still
showing 4-6 hour window of strong ascent with this wave that
combined with the moisture, will bring accumulating snow to the CWA
this morning into early this afternoon.  Latest regional radar
mosaics are showing snow across northwest Missouri and eastern
Kansas with rain down over eastern Oklahoma.  Latest runs of the
CAMS continue to show that the snow over the west will move into
the northern part of the CWA this morning, while the precipitation
over Oklahoma will move northeast into the southern part of the
CWA where thermal profiles will favor snow by that time. Band of
snow will move from west to east across the area this morning into
early this afternoon. With slightly more moisture available and
colder temperatures today, expect most of the CWA receive 1-2" of
snow today before trough moves east of the area later this
afternoon. Up to 3 inches of snow will be possible of parts of
central and southeast Missouri. Because of this, have expanded
advisory area to include the entire CWA.

It still looks like subsidence will build in behind the upper low
and strong surface high will move into the Midwest tonight into
tomorrow with winds turning light under clearing skies. As
mentioned above, today will be fairly cold with northerly winds
under cloudy skies and highs ranging from the mid 20s-lower 30s.
With strong radiational clearing tonight, lows will drop back
into the teens. Highs on Thursday will be in the 30s.

Britt

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 320 AM CST Wed Jan 27 2021

No change in thinking in the extended part of the forecast.  The
ensemble means of the GFS and ECMWF are showing an upper ridge
building over the central CONUS that will move across Missouri and
Illinois by early Saturday.  At the same time a large surface high
move slowly across the central U.S. on Friday and Friday night bringing
dry weather. It still looks like there will be a large upper
trough over the West Coast early on Friday that will move east
into the Plains by early Saturday. Both ensembles and
deterministic models are showing an attendant surface low moving
across Missouri and Illinois Saturday into Sunday with strong
moisture transport ahead of it. Will continue to carry categorical
PoPs with the upper low as it moves through area. There will
initially be a mix of rain and snow with the onset of
precipitation on Saturday morning, but then mainly rain is
expected Saturday afternoon into Saturday night. This low will
then lift out the area by late Sunday with upper ridging building
in behind it, so kept early next week dry.

Temperatures will gradually warm back just above normal as the
surface high moves east of area and the surface flow turns out of
the southwest and 850mb temperatures climbs into the 0-5C range
on Friday and Saturday. Temperatures will drop a few degrees
Sunday into Monday, but without appreciable cold air advection,
expect temperatures to stay near near normal early next week. This
is reflected well by the ensemble guidance plumes.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 542 AM CST Wed Jan 27 2021

A band of light to moderate snow will move across the terminals
this morning and early this evening, affecting each one for about
3-4 hours. Snow will reduce visibilities to 1 mile, possibly less
at times. Accumulations will be up to 2 inches before ending. Low
clouds with high IFR or low MVFR ceilings are expected through
this afternoon before VFR conditions are expected by this evening.

SPECIFICS FOR KSTL:

Light to moderate snow will move into the terminal by 15Z and
continue through 19Z. Visibilities will reduced to 1 mile,
possibly lower at times. Accumulations will be up to 2 inches
before ending. Low clouds will initially be around 1000FT AGL, but
drop to IFR in the snow, and then climb back to MVFR this
afternoon before VFR conditions develop tonight.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST today for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
     MO-Shelby MO-Warren MO-Washington MO.

     Winter Weather Advisory until 3 PM CST this afternoon for
     Jefferson MO-Lincoln MO-Madison MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO.

IL...Winter Weather Advisory until noon CST today for Adams IL-Brown
     IL-Pike IL.

     Winter Weather Advisory until 3 PM CST this afternoon for Bond
     IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Randolph IL-Saint Clair-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jan 27, 4:03 AM CST, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
403 AM CST Wed Jan 27 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
403 AM CST Wed Jan 27 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Snow will spread across the area this morning before ending early
this afternoon. Widespread snow accumulations of up to 2 inches are
expected with locally higher amounts over central and southeast
Missouri. A winter weather advisory is in effect for the entire area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow amounts to the National
Weather Service.

Britt

In the hours before

Local storm report, Jan 27, 11:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             SILEX                   39.13N 91.06W
01/27/2021  M1.3 INCH        LINCOLN            MO   DEPT OF HIGHWAYS

            STILL SNOWING.

&&
Local storm report, Jan 27, 11:43 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     SNOW             IRONTON                 37.60N 90.64W
01/27/2021  M2.0 INCH        IRON               MO   BROADCAST MEDIA

&&
Local storm report, Jan 27, 11:44 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     SNOW             FARMINGTON              37.78N 90.43W
01/27/2021  M2.0 INCH        ST. FRANCOIS       MO   FIRE DEPT/RESCUE

&&
Local storm report, Jan 27, 11:45 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             1 NNE COLUMBIA          38.97N 92.32W
01/27/2021  M1.8 INCH        BOONE              MO   PUBLIC

&&
Local storm report, Jan 27, 11:47 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             2 NW ASHLAND            38.80N 92.28W
01/27/2021  M1.8 INCH        BOONE              MO   PUBLIC

            JUST FLURRIES NOW.

&&
Local storm report, Jan 27, 11:49 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST WED JAN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     SNOW             1 WNW O'FALLON          38.79N 90.72W
01/27/2021  M2.5 INCH        ST. CHARLES        MO   NWS EMPLOYEE

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 8:19 PM CSTWinter Weather AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more19 hr
Jan 27, 3:09 AM CSTWinter Weather AdvisoryLSXMadison11 hr

Nearby

Winter Weather Advisories in Illinois, 2021Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.